News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Over emotional from hyperthyroidism or is it psychological?


 Princess_troy - Wed Feb 28, 2007 11:38 pm

I am a 21 year old female who was recently diagnosed with hyperthyroidism. I was put on tapazole to help supress the thyroid. I have had the common weight loss, but more importantly have seem to have psychological effects.

It seems as if I have been over emotional lately. It is almost as if I have become more withdrawn, and that ideas will turn in my head over and over again. My mind is always racing, in other words. I worry about the littlest things, and am unable to concentrate. I go to school, and was always an 'A' student, but my grades have slowly dropped and so has my motivation. These symptoms seem to be more severe at times, particularly when I am under stress. I never handled stress like this before, and always managed myself very well. This has started to effect my relationships.

Are these most likely the result of hyperthyroidism, or am I actually suffering from depression, anxiety or some other psychological disorder?

If it is the result of hyperthyroidism, will I get better when the medicine starts to take effect?

How do I minimize the consequences and strain this puts on relationships that I have in the meantime? Will a reduction and management in stress help with the emotional side effects?
 Dr. K. Eisele - Fri Mar 02, 2007 1:39 am

User avatar Princess Troy:

Yes, yes, and yes. It is possible that your symptoms are entirely caused by any of the feelings you've described.

I think a phone call to your endocrinologist is in order. We have very good lab tests that can identify trouble brewing with the thyroid (or lack thereof),

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here